Alert archive / Utah / Winter Weather Advisories in 2016
Winter Weather Advisory 21, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this winter weather advisory at Nov 22, 2016, 3:32 PM MST. It took effect at Nov 23, 2016, 3:00 PM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 22, 2016, 3:32 PM MST (22:32 UTC)
- In effect from
- Nov 23, 2016, 3:00 PM MST
- Expired
- Nov 24, 2016, 1:08 AM MST
- In force
- 10 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
226 WWUS45 KSLC 222232 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 332 PM MST TUE NOV 22 2016 UTZ007>010-230645- /O.NEW.KSLC.WW.Y.0021.161123T2200Z-161124T1000Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON... MIRROR LAKE HIGHWAY...SCOFIELD 332 PM MST TUE NOV 22 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM MST THURSDAY. * AFFECTED AREA...THE MOUNTAINS OF NORTHERN UTAH INCLUDING THE WASATCH AND WESTERN UINTA MOUNTAINS AND THE WASATCH PLATEAU. * SNOW ACCUMULATIONS...GENERALLY 4 TO 8 INCHES WITH GREATER AMOUNTS POSSIBLE ESPECIALLY ALONG THE WESTERN SLOPES OF THE WASATCH MOUNTAINS. * TIMING...SNOW WILL BEGIN BEHIND A COLD FRONT WEDNESDAY AFTERNOON AND WILL BE HEAVY FOR A TIME LATE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. THE SNOW WILL TURN SHOWERY BY MID EVENING THEN TAPER OFF SHORTLY AFTER MIDNIGHT. * IMPACTS...WINTER DRIVING CONDITIONS WILL IMPACT TRAVEL ON ALL ROUTES THROUGH THESE MOUNTAIN AREAS WITHIN AN HOUR OR TWO EITHER SIDE OF SUNSET. THIS INCLUDES PARLEYS SUMMIT ON I-80...SARDINE AND LOGAN SUMMITS ON US-89...DANIELS SUMMIT ON US-40 AND SOLDIER SUMMIT ON US-6. CONDITIONS WILL IMPROVE ONCE SNOW TURNS SHOWERY AND BEGINS TO TAPER OFF. THERE IS ALSO A POTENTIAL FOR PATCHES OF BLACK ICE TO FORM ONCE THE SNOW STOPS AND SKIES PARTIALLY CLEAR AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION...VISIT HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL 511. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
5 follow-up statements
198 WWUS45 KSLC 230442 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 942 PM MST TUE NOV 22 2016 UTZ007>010-231300- /O.CON.KSLC.WW.Y.0021.161123T2200Z-161124T1000Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON... MIRROR LAKE HIGHWAY...SCOFIELD 942 PM MST TUE NOV 22 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM WEDNESDAY TO 3 AM MST THURSDAY... * AFFECTED AREA...THE MOUNTAINS OF NORTHERN UTAH INCLUDING THE WASATCH AND WESTERN UINTA MOUNTAINS AND THE WASATCH PLATEAU. * SNOW ACCUMULATIONS...GENERALLY 4 TO 8 INCHES WITH GREATER AMOUNTS POSSIBLE ESPECIALLY ALONG THE WESTERN SLOPES OF THE WASATCH MOUNTAINS. * TIMING...SNOW WILL BEGIN BEHIND A COLD FRONT WEDNESDAY AFTERNOON AND WILL BE HEAVY FOR A TIME LATE WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. THE SNOW WILL TURN SHOWERY BY MID EVENING THEN TAPER OFF SHORTLY AFTER MIDNIGHT. * IMPACTS...WINTER DRIVING CONDITIONS WILL IMPACT TRAVEL ON ALL ROUTES THROUGH THESE MOUNTAIN AREAS WITHIN AN HOUR OR TWO EITHER SIDE OF SUNSET. THIS INCLUDES PARLEYS SUMMIT ON I-80... SARDINE AND LOGAN SUMMITS ON US-89...DANIELS SUMMIT ON US-40 AND SOLDIER SUMMIT ON US-6. CONDITIONS WILL IMPROVE ONCE SNOW TURNS SHOWERY AND BEGINS TO TAPER OFF. THERE IS ALSO A POTENTIAL FOR PATCHES OF BLACK ICE TO FORM ONCE THE SNOW STOPS AND SKIES PARTIALLY CLEAR AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION...VISIT HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL 511. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
565 WWUS45 KSLC 231029 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 329 AM MST WED NOV 23 2016 UTZ007>010-240000- /O.CON.KSLC.WW.Y.0021.161123T2200Z-161124T1000Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON... MIRROR LAKE HIGHWAY...SCOFIELD 329 AM MST WED NOV 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM MST THURSDAY... * AFFECTED AREA...THE MOUNTAINS OF NORTHERN UTAH INCLUDING THE WASATCH AND WESTERN UINTA MOUNTAINS AND THE WASATCH PLATEAU. * SNOW ACCUMULATIONS...GENERALLY 5 TO 10 INCHES WITH GREATER AMOUNTS POSSIBLE ALONG THE WESTERN SLOPES OF THE WASATCH MOUNTAINS. * TIMING...SNOW WILL BEGIN BEHIND A COLD FRONT THIS AFTERNOON AND WILL BE HEAVY FOR A TIME LATE THIS AFTERNOON INTO THIS EVENING. THE SNOW WILL TURN SHOWERY BY MID EVENING THEN TAPER OFF AFTER MIDNIGHT. * IMPACTS...WINTER DRIVING CONDITIONS WILL IMPACT TRAVEL ON ALL ROUTES THROUGH THESE MOUNTAIN AREAS WITHIN AN HOUR OR TWO EITHER SIDE OF SUNSET. THIS INCLUDES PARLEYS SUMMIT ON I-80... SARDINE AND LOGAN SUMMITS ON US-89...DANIELS SUMMIT ON US-40 AND SOLDIER SUMMIT ON US-6. CONDITIONS WILL IMPROVE ONCE SNOW TURNS SHOWERY AND BEGINS TO TAPER OFF. THERE IS ALSO A POTENTIAL FOR PATCHES OF BLACK ICE TO FORM ONCE THE SNOW STOPS AND SKIES PARTIALLY CLEAR AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION...VISIT HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL 511. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
032 WWUS45 KSLC 232223 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 323 PM MST WED NOV 23 2016 UTZ006-240600- /O.EXB.KSLC.WW.Y.0021.000000T0000Z-161124T0600Z/ WASATCH MOUNTAIN VALLEYS- INCLUDING THE CITIES OF...HUNTSVILLE...PARK CITY...HEBER CITY 323 PM MST WED NOV 23 2016 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT UNTIL 11 PM MST THIS EVENING. * AFFECTED AREA...THE WASATCH MOUNTAIN VALLEYS. * SNOW ACCUMULATIONS...1 TO 4 INCHES. * TIMING...A BURST OF HEAVY SNOW IS EXPECTED ALONG AN ADVANCING COLD FRONT LATE THIS AFTERNOON AND EARLY THIS EVENING. SNOW IS EXPECTED TO END BY LATE EVENING. * IMPACTS...WINTER DRIVING CONDITIONS WILL IMPACT TRAVEL ON ALL ROUTES ACROSS THE WASATCH MOUNTAIN VALLEYS THROUGH MID EVENING...INCLUDING I-80...I-84 AND HIGHWAY 40. CONDITIONS WILL IMPROVE ONCE SNOW TURNS SHOWERY AND BEGINS TO TAPER OFF LATE THIS EVENING. THERE IS ALSO A POTENTIAL FOR PATCHES OF BLACK ICE TO FORM ONCE THE SNOW STOPS AND SKIES PARTIALLY CLEAR AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION...VISIT HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL 511. && $$ UTZ007>010-240630- /O.CON.KSLC.WW.Y.0021.000000T0000Z-161124T1000Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON... MIRROR LAKE HIGHWAY...SCOFIELD 323 PM MST WED NOV 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST THURSDAY... * AFFECTED AREA...THE MOUNTAINS OF NORTHERN UTAH INCLUDING THE WASATCH AND WESTERN UINTA MOUNTAINS AND THE WASATCH PLATEAU. * SNOW ACCUMULATIONS...GENERALLY 5 TO 10 INCHES WITH GREATER AMOUNTS POSSIBLE ALONG THE WESTERN SLOPES OF THE WASATCH MOUNTAINS. * TIMING...SNOW WILL BECOME HEAVY ALONG AND BEHIND A COLD FRONT LATE THIS AFTERNOON AND EARLY THIS EVENING. THE SNOW WILL TURN SHOWERY BY MID EVENING THEN TAPER OFF AFTER MIDNIGHT. * IMPACTS...WINTER DRIVING CONDITIONS WILL IMPACT TRAVEL ON ALL ROUTES THROUGH THESE MOUNTAIN AREAS WITHIN AN HOUR OR TWO EITHER SIDE OF SUNSET. THIS INCLUDES PARLEYS SUMMIT ON I-80... SARDINE AND LOGAN SUMMITS ON US-89...DANIELS SUMMIT ON US-40 AND SOLDIER SUMMIT ON US-6. CONDITIONS WILL IMPROVE ONCE SNOW TURNS SHOWERY AND BEGINS TO TAPER OFF. THERE IS ALSO A POTENTIAL FOR PATCHES OF BLACK ICE TO FORM ONCE THE SNOW STOPS AND SKIES PARTIALLY CLEAR AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION...VISIT HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL 511. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
245 WWUS45 KSLC 240433 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 933 PM MST WED NOV 23 2016 UTZ009-010-240545- /O.CAN.KSLC.WW.Y.0021.000000T0000Z-161124T1000Z/ WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- INCLUDING THE CITIES OF...MIRROR LAKE HIGHWAY...SCOFIELD 933 PM MST WED NOV 23 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY FOR THE WESTERN UINTA MOUNTAINS ALONG WITH THE WASATCH PLATEAU AND BOOK CLIFFS. SNOWFALL HAS ENDED, AND ALTHOUGH SNOW SHOWERS WILL REMAIN POSSIBLE INTO THE OVERNIGHT HOURS, LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED. $$ UTZ006-240545- /O.CAN.KSLC.WW.Y.0021.000000T0000Z-161124T0600Z/ WASATCH MOUNTAIN VALLEYS- INCLUDING THE CITIES OF...HUNTSVILLE...PARK CITY...HEBER CITY 933 PM MST WED NOV 23 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY FOR THE WASATCH MOUNTAIN VALLEYS. WIDESPREAD SNOWFALL HAS ENDED, AND ALTHOUGH SHOW SHOWERS WILL REMAIN POSSIBLE INTO THE OVERNIGHT HOURS, LITTLE IF ANY ADDITIONAL ACCUMULATION IS EXPECTED. $$ UTZ007-008-241000- /O.CON.KSLC.WW.Y.0021.000000T0000Z-161124T1000Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON 933 PM MST WED NOV 23 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 3 AM MST THURSDAY... * AFFECTED AREA...THE WASATCH MOUNTAINS, PRIMARILY THE SALT LAKE COUNTY PORTION. * SNOW ACCUMULATIONS...AN ADDITIONAL 1 TO 2 INCHES IS POSSIBLE THROUGH THE REMAINDER OF THE EVENING. * TIMING...BANDS OF SNOW WILL CONTINUE ACROSS AREAS SOUTHEAST OF THE GREAT SALT LAKE THROUGH THE REMAINDER OF THE EVENING HOURS BEFORE DIMINISHING. * IMPACTS...WINTER DRIVING CONDITIONS WILL IMPACT TRAVEL ALONG I-80 AS WELL AS THROUGH THE COTTONWOODS FOR THE REMAINDER OF THE EVENING HOURS. THERE IS ALSO A POTENTIAL FOR PATCHES OF BLACK ICE TO FORM ONCE THE SNOW STOPS AND SKIES PARTIALLY CLEAR AFTER MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT SNOW ACCUMULATIONS WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS. USE CAUTION WHILE DRIVING. FOR WINTER ROAD CONDITIONS FROM THE UTAH DEPARTMENT OF TRANSPORTATION...VISIT HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX OR DIAL 511. && $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
191 WWUS45 KSLC 240808 WSWSLC URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 108 AM MST THU NOV 24 2016 UTZ007-008-240915- /O.CAN.KSLC.WW.Y.0021.000000T0000Z-161124T1000Z/ WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- INCLUDING THE CITIES OF...WOODRUFF...RANDOLPH...ALTA...BRIGHTON 108 AM MST THU NOV 24 2016 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS CANCELLED THE WINTER WEATHER ADVISORY. SNOW WILL CONTINUE TO TAPER OFF ACROSS THE WASATCH RANGE THROUGH THE NIGHT. LITTLE TO NO ADDITIONAL ACCUMULATION IS EXPECTED. $$ FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this winter weather advisory went out at Nov 22, 10:45 AM MST, 4 hours 47 minutes earlier.
Area forecast discussion, Nov 22, 10:45 AM MST, 4 hours 47 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Salt Lake City UT 1045 AM MST Tue Nov 22 2016 .CORRECTED...Synopsis format error. .SYNOPSIS...High pressure will cross the region today. A fast moving storm system will cross mainly northern portions of the area Wednesday afternoon and evening. Dry high pressure will return for Thursday. && .DISCUSSION...A mid level ridge is crossing the Great Basin this morning with the axis approaching the UT/NV border at this time. The upper trof that crossed the region yesterday and overnight continues to move off into the plains. The ridge has brought subsidence to the CWA. The lingering stratus over the terrain has been dissipating since sunrise and the threat of any snow out of this has ended. Once the stratus burns off expect mostly sunny dry weather across the CWA thru the rest of today with temps running a little above seasonal norms. The ridge crosses the CWA by midnight tonight and a southwest flow ahead of the next Pac trof spreads over the CWA Wed morning. This next trof is forecast to be a bit colder than the departing system but not as moist. It also moves through the Rockies and nrn Great Basin fairly rapidly limiting the duration of any precip and subsequently the snow amounts. Model QPF bears this out with the highest amounts only about 0.3 to 0.4 inch of liquid in the mtns east of SLC. This makes it marginal for a winter weather highlight but seeing as it's a busy travel time, may lean towards a highlight anyway due to impact on mtn routes Wed aftn/eve. This system is cold enough for snow to reach the valley floors pretty much right away behind the cold front late Wed aftn but the short duration and continued relatively warm surface temps should limit the impact in the valleys. So do not expect much accumulation on pavement. Of possibly greater impact could be freezing surfaces as skies clear out in the early morning hours Thu. The potential for lake effect snow off the GSL also appears limited as strong subsidence moves in quickly behind the trof axis Wed night leaving only a small window for this to occur. The most likely outcome looks to be a period of lake enhancement of the precip Wed eve then it all shuts down not long after midnight. The flow direction would place any lake enhanced snowfall into Salt Lake and srn Davis counties. Thanksgiving day looks sunny and dry as an upstream ridge moves in. Updated forecasts earlier to remove morning mountain pops and reduce sky cover somewhat. Also dialed the winds back a little this afternoon. No additional updates planned. && .AVIATION...The SLC terminal will see VFR conditions throughout the day with some scattered clouds. Light northwesterly winds are expected to continue through the afternoon hours. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Wilensky/Traphagan For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Nov 22, 8:33 AM MST, 6 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 833 AM MST TUE NOV 22 2016 UTZ001>016-019>021-517-518-WYZ021-231400- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 833 AM MST TUE NOV 22 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT COOL DRY WEATHER IS FORECAST ACROSS THE OUTLOOK AREA TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE NEXT PACIFIC COLD FRONT WILL CROSS THE OUTLOOK AREA WEDNESDAY AFTERNOON AND EVENING. ACCUMULATING SNOW IS EXPECTED IN THE NORTHERN AND CENTRAL MOUNTAINS WITH SOME ROAD IMPACTS OVER THE PASSES. SNOW WILL REACH THE WESTERN VALLEY FLOORS BUT ONLY LIGHT ACCUMULATION IS EXPECTED THERE AND MAINLY ON GRASSY SURFACES. THOSE WITH TRAVEL PLANS SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS. A SERIES OF COLD STORM SYSTEMS WILL AFFECT THE REGION SUNDAY THROUGH TUESDAY...WITH THE POTENTIAL FOR SNOW TO THE VALLEY FLOOR AND SIGNIFICANT ACCUMULATION IN THE MOUNTAINS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Winter Weather Advisories in Utah, 2016Every winter weather advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.